|THE END RESULT
Aug 4, 2006
I WAS TAKEN VIRAMUNE 200M,EPIVIR150M,ZERITT40M TWICE A DAY.DIG IN 1998 AND HAVE BEEN TAKEN THEN THE WHOLE TIME. STAT.CD4 1260 VL. UNDECT 75.I HEAR THIS IS A REALLY BAD COMBO. I'M OFF OF THEM NOW(FINANCE PROLBEMS) AND I'M HAVING LOTS OF PROBLEMS. WHATS GOING ON
| Response from Dr. Young
Thanks for your post.
Your regimen was a popular one in the US in the late 1990's-- just the time when you were started. It remains (for better or worse) a popular one in many developing countries, where the three drugs are coformulated (off patent) into a drug called TRIOMUNE. In your case, it looks like the medication worked very well to suppress your virus and increase (or preserve) your CD4s.
Currently, the medication combination has fallen from favor, since the d4T (Zerit) is now know to cause increased risk of lipoatrophy and for persons with normal(ish) CD4 cell levels, nevirapine (Viramune) is associated with excess risk of serious liver toxicity.
As to why you're not well now, I'm afraid we'll need more information about your current CD4s, symptoms, etc.
Write back with details if you'd like. Until then, here's hoping for good health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Amount Of Semen Is Transferred To Get Hiv?
- Is Mouth Sores And Rapid Weight Loss A Sing Of Chemotherapy Treatment Or A Sign Of Hiv Aids?
- Flu Vaccine + Hiv
- Does Having Herpes Simplex Virus Mean I Have Hiv?
- How Is Mycobacterium Avium Complex Transmitted?
- I Have Loss Of Appetite Does That Mean I Have Aids
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.